MAUDE Adverse Event Report: ABBOTT VASCULAR INC. Esprit¿; Scaffold,infrapopliteal,absorbable

ABBOTT VASCULAR INC. Esprit¿; Scaffold,infrapopliteal,absorbable
Model Number 1203300-38
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that that the procedure was to treat a 95% stenosed de novo lesion in the tibioperineal trunk (tpt).The 3x38mm esprit btk rx scaffold system device was to be advanced, but resistance was felt with the bifurcation when the device came out of the sheath.The shaft became kinked and the esprit device could no longer be advanced or retracted despite multiple attempts.The physician pulled hard on the esprit device, and the distal portion of the esprit device became separated.Therefore, a snared was used to remove the separated portion and the remainder of the device was pulled out, ending the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported shaft deformation and shaft separation were confirmed.The reported failure to advance and difficulty to remove could not be replicated in a testing environment as they were related to operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure as it is likely the device interacted with the mildly tortuous, mildly calcified and 95% stenosed anatomy during advancement causing the reported failure to advance and subsequent shaft kink.During removal it is likely the reported shaft kink caused and/or contributed to the reported difficulty to remove.The device was pulled hard against the reported resistance to remove the delivery system causing the shaft to separate.A snare was used to successfully remove the distal portion of the esprit btk device.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.C3: 1 per year was entered; however, the frequency is 1 dose per implant.H6: 2017 - improper or incorrect procedure or method - excessive force.

Brand Name
Esprit¿
Common Device Name
Scaffold,infrapopliteal,absorbable
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50797485
Report Number2024168-2026-03588
Device Sequence Number10529417
Product Code NXW
UDI-Device Identifier08717648357015
UDI-Public(01)08717648357015(11)260612(17)280611(10)6061262
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1203300-38
Device Catalogue Number1203300-38
Device Lot Number6061262
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown